MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2017
Type of Reportable Event Malfunction
Event or Problem Description
Physician used a closurefast catheter and 0.025 guidewire for radiofrequency ablation treatment of the greater saphenous vein (gsv).It was reported that the guidewire was used to maneuver the catheter up the vein.When the physician tried to remove the guidewire, it got stuck in the catheter.It was reported that there were several centimeters of guidewire extending out of the end of the catheter.Since physician was unable to remove the guidewire from the catheter, both the catheter and guidewire were both removed.During inspection of the guidewire, it was noticed that it looked like the outer coating broke and the end for the guidewire was connected by just the enter coil.The ultrasound tech and physician looked to see if any of the pieces of guidewire were left inside the vein.They could not determine if any of the guidewire remained in the vein using ultrasound and they also pulled their ¿c-arm¿ and took some fluoroscopic images that didn't show any retained metal.The vein was not ablated, but another vein was successfully ablated using a new catheter.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: the returned closurefast device was examined - the guidewire was seen unwinding and through the distal tip of the catheter.The guidewire was seen to be unwound at the end that is exiting the handle of the device.It was noted the guidewire is strung through the device, exiting both the distal tip and the handle.A kink was also observed on the device.The device was scathed on the shaft and the fep of coil removed and unwound to reveal underneath.The guidewire was fully removed from the catheter after scathing the shaft to find what was keeping it from being able to be removed.The guidewire was found to have a residue on it that likely was keeping the guidewire from being able to be removed from the catheter.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6806613
Report Number2183870-2017-00356
Device Sequence Number16183564
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF7-7-100
Device Lot Number163540053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2017
Initial Date Received by Manufacturer 07/22/2017
Supplement Date Received by Manufacturer07/22/2017
09/05/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date08/21/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1